Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 198, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 18, 2017, 10:56 AM CST for Fayette County, Illinois. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2017, 10:56 AM CST (16:56 UTC)
- Expired
- Nov 18, 2017, 11:14 AM CST
- In force
- 18 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Fayette County, IL
The radar
The Evansville,IN radar (KVWX), 130 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
965
WUUS53 KLSX 181656
SVRLSX
ILC051-181730-
/O.NEW.KLSX.SV.W.0198.171118T1656Z-171118T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1056 AM CST SAT NOV 18 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Central Fayette County in south central Illinois...
* Until 1130 AM CST.
* At 1056 AM CST, a severe thunderstorm was located near Shobonier,
moving east at 65 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Vandalia, St. Elmo, Brownstown, Shobonier, Avena, St. Peter,
Loogootee, St. James, St. Paul and Hagerstown.
This includes Interstate 70 in Illinois between exits 61 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3882 8911 3882 8914 3881 8918 3898 8925
3911 8881 3891 8881 3892 8869 3890 8869
TIME...MOT...LOC 1656Z 252DEG 58KT 3892 8912
HAIL...0.88IN
WIND...60MPH
$$
Carney1 follow-up statement
398
WWUS53 KLSX 181714
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1114 AM CST SAT NOV 18 2017
ILC051-181724-
/O.CAN.KLSX.SV.W.0198.000000T0000Z-171118T1730Z/
Fayette IL-
1114 AM CST SAT NOV 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAYETTE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 500 PM CST for
south central Illinois.
LAT...LON 3882 8911 3882 8914 3881 8918 3898 8925
3911 8881 3891 8881 3892 8869 3890 8869
TIME...MOT...LOC 1713Z 252DEG 58KT 3901 8876
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 5:54 AM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Nov 18, 5:54 AM CST, 5 hours 2 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
554 AM CST Sat Nov 18 2017
.SHORT TERM... (Through Late Tonight)
Issued at 402 AM CST Sat Nov 18 2017
A developing surface low was over east central KS with a
warm front extending northeast to between UIN and PPQ. Scattered
showers were across parts of northeast and central MO into west
central IL along and north of the warm front. This surface low will
deepen as it moves east-northeastward along the warm front, and
moves across southern IL into IN later this morning, dragging a
strong cold front southeastward through our forecast area this
morning. The high resolution models depict embedded elevated
thunderstorms across northeast MO and west central IL this morning
with isolated hail possible. A few surface based thunderstorms will
develop late this morning into the early afternoon along the cold
front across southeast MO and southwest IL which may produce
isolated damaging winds. A band of deformation type post frontal
rain and showers will drop southeastward through our forecast area
late this morning and this afternoon associated with the upper level
trough moving eastward through the region. This precipitation
should shift east of our forecast area by 00Z Sunday. Will continue
the wind advisory today with very strong and gusty northwesterly
surface winds behind the cold front due to a tight surface pressure
gradient between the deepening surface low moving into the OH Valley
region and the surface ridge over the Plains. Gradient surface winds
at times will be 20 to 30 mph sustained with gusts up to 45 mph. The
strong cold air advection behind the cold front will lead to falling
temperatures after fropa today. Although temperatures will be
dropping into the 30s across northeast MO and west central IL late
this morning and this afternoon, looking at forecast soundings it
appears that the freezing level will be too high for any change over
to snow. Could not totally rule out a brief period of snow mixing
in with rain across isolated parts of northeast MO and west central
IL early this afternoon. It will be cold tonight with continued
cold air advection, a clearing sky, and surface dew point dropping
into the upper teens to lower 20s. Lows tonight will be 5 to 10
degrees below normal.
GKS
.LONG TERM... (Sunday through Friday)
Issued at 402 AM CST Sat Nov 18 2017
A longwave upper TROF will persist over eastern North America
throughout this period. This will "open the door" to several upper
level disturbances to pass thru our region as well as cold fronts
and colder air intrusions to drop in periodically.
As it stands now, most of these upper level disturbances are slated
to pass thru between Monday and Wednesday, but models are also in
good agreement on the atmospheric column being much too dry for a
weak to moderate strength migratory disturbance to have enough time
to saturate much if any of the column. As a result, dry weather is
expected throughout the forecast period.
Temperatures will see-saw next week, beginning below average on
Sunday in the wake of the strong cold front the day before, but
already will rebound to near 60F on Monday thanks to breezy
southerly winds. Another cold front will drop thru dry on Tuesday
with another brief bout of below average temps Wednesday and
Thursday. A return of southerly flow towards next weekend will
begin the next rebound of temps into the 50s and possibly higher
for Friday.
TES
&&
.AVIATION... (For the 12z TAFs through 12z Sunday Morning)
Issued at 539 AM CST Sat Nov 18 2017
A surface low near COU will move east-northeastward through
southern IL this morning and drag a cold front southeastward
through the St Louis metro area later this morning. Scattered
showers and a few thunderstorms will move through the taf sites
early this morning with a band of post frontal rain moving
southeastward through the taf sites late this morning and this
afternoon. The IFR ceiling and low visibilities in fog in UIN will
improve later this morning, while MVFR cigs advect into the rest
of the taf sites later this morning. The surface wind will veer
around to a northwest direction after fropa later this morning and
become strong and gusty. The sky will clear out late this
afternoon and early this evening with the wind decreasing in speed
this evening.
SPECIFICS FOR KSTL: A surface low near COU will move east-northeastward
through southern IL this morning and drag a cold front
southeastward through the STL area later this morning. Scattered
showers and a few thunderstorms will move through the STL area
this morning with a band of post frontal rain moving
southeastward through the STL area this afternoon. MVFR cigs will
advect into the STL area later this morning. The surface wind
will veer around to a northwest direction after fropa later this
morning and become strong and gusty. The sky will clear out early
this evening with the wind decreasing in speed tonight.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Shelby MO-Warren MO-Washington MO.
IL...Wind Advisory until 6 PM CST this evening for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Nov 18, 3:35 AM CST, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 335 AM CST Sat Nov 18 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 335 AM CST Sat Nov 18 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Isolated strong to severe storms are possible Saturday morning, mainly for areas east of the Mississippi River. Primary threats are large hail and damaging winds. Strong winds from the northwest are expected behind a cold front on Saturday, with gusts approaching 45 mph. Please refer to the Wind Advisory that is in effect for further information. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning, mainly for areas east of the Mississippi River. TES
In the hours before
Special weather statement, Nov 18, 5:54 AM CST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service St Louis MO
554 AM CST SAT NOV 18 2017
MOZ019-181245-
Lewis MO-
554 AM CST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS COUNTY UNTIL
645 AM CST...
At 554 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Canton, moving east at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Lewis
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 4025 9150 4020 9150 4018 9151 4016 9151
4014 9170 4021 9173 4025 9162
TIME...MOT...LOC 1154Z 249DEG 42KT 4019 9165
TESSpecial weather statement, Nov 18, 9:52 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service St Louis MO
952 AM CST SAT NOV 18 2017
ILZ059-060-064-065-100-181630-
Bond IL-Madison IL-Macoupin IL-Montgomery IL-Fayette IL-
952 AM CST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR BOND COUNTY IN SOUTH CENTRAL
ILLINOIS...NORTHEASTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...
NORTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...SOUTHEASTERN
MACOUPIN COUNTY IN SOUTHWESTERN ILLINOIS AND MONTGOMERY COUNTIES IN
SOUTH CENTRAL ILLINOIS UNTIL 1030 AM CST...
At 951 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Witt to Prairietown.
Movement was east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Highland, Bethalto, Vandalia, Greenville, Litchfield, Hillsboro,
Staunton, Nokomis, Mount Olive, Worden, Ramsey, Witt, Livingston,
Pocahontas, Taylor Springs, Coffeen, Alhambra, Mulberry Grove, Schram
City and Sorento.
This includes the following highways...
Interstate 70 in Illinois between exits 36 and 63.
Interstate 55 in Illinois between exits 30 and 44.
This also includes Ramsey Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3876 8940 3890 9004 3935 8941 3934 8914
3922 8914 3922 8881 3918 8881
TIME...MOT...LOC 1551Z 279DEG 29KT 3931 8944 3895 8994
CarneySpecial weather statement, Nov 18, 10:19 AM CST, 37 minutes before
Special Weather Statement National Weather Service St Louis MO 1019 AM CST SAT NOV 18 2017 ILZ064-065-069-070-100-101-181700- Marion IL-St. Clair IL-Bond IL-Madison IL-Clinton IL-Fayette IL- 1019 AM CST SAT NOV 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLINTON AND BOND COUNTIES IN SOUTH CENTRAL ILLINOIS...SOUTHEASTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...NORTHWESTERN MARION...SOUTHWESTERN FAYETTE COUNTIES IN SOUTH CENTRAL ILLINOIS AND NORTHEASTERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS UNTIL 1100 AM CST... At 1019 AM CST, Doppler radar was tracking a strong thunderstorm over Troy, moving east at 50 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... O'Fallon, Edwardsville, Glen Carbon, Highland, Troy, Maryville, Vandalia, Greenville, Lebanon, St. Rose, St. Jacob, Marine, Pocahontas, Mulberry Grove, Patoka, Tamalco, Beaver Creek, Jamestown, Pleasant Mound and Pierron. This includes the following highways... Interstate 70 in Illinois between exits 21 and 61. Interstate 55 in Illinois near exit 23. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3860 8992 3878 8998 3901 8914 3874 8905 TIME...MOT...LOC 1619Z 254DEG 42KT 3872 8986 Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 9:52 AM CST | Special Weather Statement | LSX | Bond, Montgomery | 38 min |
| Nov 18, 10:19 AM CST | Special Weather Statement | LSX | Bond | 41 min |
| Nov 18, 11:18 AM CST | Special Weather Statement | LSX | Clinton, Marion | 42 min |
| Nov 18, 11:44 AM CST | Severe Thunderstorm Warning | LSX | Randolph | 16 min |
| Nov 18, 11:48 AM CST | Severe Thunderstorm Warning | LSX | Washington | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.